Alert archive / Tennessee / Freeze Watches in 2016
Freeze Watch 2, NWS Memphis, TN
NWS Memphis, TN issued this freeze watch at Nov 12, 2016, 3:19 AM CST for 17 counties in Tennessee; Clay County, Randolph County, Arkansas. It took effect at Nov 13, 2016, 12:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 12, 2016, 3:19 AM CST (09:19 UTC)
- In effect from
- Nov 13, 2016, 12:00 AM CST
- Expired
- Nov 12, 2016, 2:08 PM CST
- In force
- Issued by
- NWS Memphis, TN
Counties Clay County, AR, Randolph County, AR, Benton County, TN, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 101 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 9.3 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this freeze watch went out at Nov 11, 11:40 PM CST, 3 hours 39 minutes earlier.
Area forecast discussion, Nov 11, 11:40 PM CST, 3 hours 39 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1140 PM CST Fri Nov 11 2016 .UPDATE... Updated for the 06z Aviation Discussion. && .PREV DISCUSSION... /issued 647 PM CST Fri Nov 11 2016/ UPDATE... Updated to increase evening winds DISCUSSION... Tightest pressure gradient behind the front will move through the Midsouth over the next 6 to 8 hours...with northeast winds of 10 to 15mph spreading south along and west of the Mississippi River. Occasional gusts to 20 mph are also anticipated. Have adjusted the evening forecast accordingly. All other forecast parameters appear to be on track. JAB && .PREV DISCUSSION... /issued 323 PM CST Fri Nov 11 2016/ At 230 PM, temperatures are in the mid 60s to just above the 70 degree mark. A weak and dry 'cool' front is bisecting the area, from Jackson, Tennessee into Memphis and back through Little Rock, Arkansas. Just a few clouds are accompanying the frontal boundary with a northwest wind around 10 MPH. For tonight, a well mixed boundary layer, due to surface gradient winds, will keep temperatures from dropping off too much. Expect lows in the low to mid 40s areawide, with a few areas possibly dropping into the upper 30s. Frost is not expected. Saturday will likely be the coolest of the next seven days, as moderate CAA filters in all day tomorrow. Highs will remain in the upper 50s to lower 60s. A 1028mb surface high will become nearly centered over the Mid-South by early Sunday morning. This will set up nearly perfect radiational cooling conditions. Clear skies, calm winds, and a dry airmass will allow temperatures to fall into the 30s areawide. Frost will likely be widespread across the northern half of the FA, with a few areas receiving a light freeze. Some frost is expected in low lying areas of north Mississippi, but less confidence exists at this point. Will continue the mention of frost and a light freeze in the HWO. Quiet weather for Sunday, with temperatures near seasonal highs in the low to mid 60s. By Monday, upper level flow will shift northwesterly and another cold front will move through the lower Mississippi Valley. Large scale models continue to show a mostly dry FROPA. Surface high pressure will build in for the rest of the week leading to slightly above normal temperatures with continued dry conditions. Expect highs around 70 with lows around 50 each day. By Friday, a large trof will dig across the Plains and lift northeastward into the Great Lakes region by Saturday morning. At the surface, an associated cold front is expected to move through the Mid-South sometime late Friday night into Saturday morning. A decent chance of showers and thunderstorms will accompany the front. AC3 && .AVIATION...06z TAF VFR conditions will prevail through the period. Although a few high clouds may be around early in the period...skies should quickly clear later tonight as much drier air filters over the area. Northeast winds greater than 8 kts will continue through the remainder of tonight and Saturday. Winds should diminish to light and variable by Saturday evening. JLH && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Nov 11, 4:27 AM CST, 22 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 427 AM CST FRI NOV 11 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-121200- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 427 AM CST FRI NOV 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AREAS OF FROST MAY DEVELOP ACROSS PORTIONS OF NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...PORTIONS OF WEST TENNESSEE AND NORTHEAST MISSISSIPPI SATURDAY NIGHT AS LOW TEMPERATURES DROP INTO THE MID 30S. SOME AREAS MAY EVEN EXPERIENCE A LIGHT FREEZE EARLY SUNDAY MORNING. A FROST ADVISORY WILL LIKELY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 3:19 AM CST | Frost Advisory | MEG | Fayette, Lauderdale, Shelby, Tipton | 30 hr |
| Nov 12, 2:08 PM CST | Freeze Warning | MEG | Benton, Carroll, Chester, Crockett, Decatur, Dyer and 13 more | 19 hr |
Nearby
Freeze Watches in Tennessee, 2016Freeze Watches in Arkansas, 2016Every freeze watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.